Hail, Kimball
- When
- June 11, 3:29 PM MST to 3:31 PM MST
- Where
- Kimball County, 4 mi N of Bushnell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.288, -103.900
Storms developed in southeast Wyoming and moved east into the panhandle and produced areas of hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Storms developed in southeast Wyoming and moved east into the panhandle and produced areas of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 2:23 PM MST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT SAT JUN 11 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN CONCERN WITH THIS FORECAST IS THE SEVERE WEATHER THREAT IN THE NORTHEAST PORTION OF THE FORECAST AREA THIS AFTERNOON. LATE THIS AFTERNOON AND TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL POTENTIAL VORTICITY ANOMALY CONTINUING TO MOVE INTO NORTH CENTRAL WYOMING. LATEST RADAR LOOP WAS SHOWING A STRONG THUNDERSTORM DEVELOPING ALONG THE LARAMIE/PLATTE COUNTY LINE. WOULD NOT BE SURPRISED TO SEE THIS CLUSTER OF STORMS EXPAND NORTH DURING THE NEXT HOUR OR TWO IN RESPONSE TO STEEPER LAPSE RATES IN CENTRAL WYOMING. WOULD NOT BE SURPRISED IF THESE STORMS BECOME SEVERE DUE TO VERY HIGH DEWPOINTS IN THE PANHANDLE REGION WITH CHADRON REPORTING A DEWPOINT OF 56 DEGREES. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT IF THE SURFACE FLOW CAN BACK TO THE SOUTHEAST ESPECIALLY TOWARDS SUNSET OR NEAR THE NORTH PLATTE RIVER VALLEY AN ISOLATED TORNADO COULD DEVELOP. WE WILL SEE HOW THINGS EVOLVE AS THE AFTERNOON WEARS ON. MOST OF THIS ACTIVITY SHOULD BEGIN TO EXIT THE PANHANDLE REGION BY 9 PM. MEANWHILE...AREAS WEST OF THE LARAMIE RANGE WILL BE MOSTLY DRY ESPECIALLY AFTER THE UPPER LEVEL SHORTWAVE PASSES THROUGH. SUNDAY-SUNDAY NIGHT: LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER UPPER LEVEL SHORTWAVE MOVING THROUGH OREGON. THIS FEATURE IS PROGGED TO LIFT NORTHEAST INTO MONTANA BY TOMORROW AFTERNOON. THIS WILL LIMIT THE CHANCE OF THUNDERSTORMS TO THE NORTHERN PORTION OF THE FORECAST AREA. HOWEVER...WE WILL HAVE TO KEEP OUR EYES ON THE SOUTHERN STREAM OF ENERGY AS WELL. THE MODELS ARE SUGGESTING THAT A PIECE OF ENERGY MAY PASS THROUGH THE SOUTHEAST NEBRASKA PANHANDLE TOMORROW AFTERNOON AND TRIGGER SOME SCATTERED THUNDERSTORMS. AIRMASS WILL BE QUITE RICH IN THIS REGION WITH DEWPOINTS POSSIBLY REACHING 60. THIS MAY PROVIDE AN ENVIRONMENT FOR SOME SUPERCELLS IF WE CAN BREAK THE CAP. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON WHETHER WE CAN GET ENOUGH LOW LEVEL CONVERGENCE ALONG THE LEE SIDE TROF. MONDAY-MONDAY-MONDAY NIGHT: THE NEXT SHORTWAVE IS PROGGED TO MOVE THROUGH THE AREA MONDAY. THERE IS SOME TIMING DIFFERENCES IN THE MODELS WITH THIS FEATURE...BUT THERE WILL STILL BE PLENTY OF INSTABILITY. AS A RESULT...WE HAVE KEPT A CHANCE OF THUNDERSTORMS ACROSS THE REGION. AFTER THE WAVE PASSES THROUGH MONDAY NIGHT...SOMEWHAT COOLER CONDITIONS CAN BE EXPECTED. .LONG TERM...TUESDAY THROUGH SATURDAY... UPPER TROF SHOULD PASS EAST OF THE CWA TUESDAY WITH ISOLATED AFTERNOON CONVECTION POSSIBLE MAINLY OVER THE PANHANDLE. UPPER RIDGE THEN BUILDS AND MOVES OVER THE AREA TUESDAY NIGHT AND WEDNESDAY BODING FOR WARM AND MAINLY DRY WEATHER. CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION RETURN THURSDAY THROUGH SATURDAY AS CWA RETURNS UNDER SW FLOW ALOFT AHEAD OF UPPER LOW/TROUGH THAT WILL MOVE OVER THE WESTERN PART OF THE COUNTRY WITH WEAK IMPULSES LIFTING NORTHEAST OVER THE CWA AHEAD OF THIS SYSTEM AND INTERACTING WITH SOME INSTABILITY. && .AVIATION...FOR 00Z TAFS... EXPECTED SCTD TSTMS OVER MAINLY EASTERN TERMINALS LATE THIS AFTERNOON INTO THIS EVENING WITH ACTIVITY MOVING OUT BY 06Z. SOME MVFR/IFR CIGS POSSIBLE OVER THE NEB PANHANDLE LATE TONIGHT INTO EARLY SUNDAY MORNING AS LOW LEVEL MOISTURE COMBINES WITH SOME WEAK LIFT. ISOLD TSTMS POSSIBLE AGAIN SUNDAY AFTERNOON...AGAIN PRIMARILY OVER THE PLAINS. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING UPPER LEVEL SYSTEM. BEST CHANCES FOR WETTING RAINS LOOKS TO BE IN THE NORTHEAST PANHANDLE. TEMPERATURES WILL WARM TO ABOVE NORMAL OVER THE CWA SUNDAY AND THEN CONTINUE FOR MUCH OF NEXT WEEK. THE ATMOSPHERE WILL ALSO BE FAIRLY DRY ESPECIALLY WEST OF THE LARAMIE RANGE...WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 10 AND 25 PERCENT. SOUTHWEST SURFACE WINDS WILL GUST AS HIGH AS 40 MPH DURING THE DAYTIME HOURS SUNDAY AND MUCH OF NEXT WEEK ALONG AND WEST OF THE LARAMIE RANGE. FUELS WILL BE DRYING OVER THE LOWER ELEVATIONS...BUT WILL STILL BE TOO GREEN TO SUPPORT LARGE FIRE GROWTH. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR MOST RIVERS FLOWING OFF THE SIERRA MADRE AND SNOWY RANGES THROUGH THE WEEKEND AND INTO NEXT WEEK. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE LOWER NORTH PLATTE RIVER BETWEEN HENRY AND MITCHELL. TEMPERATURES WILL CONTINUE TO BE WARM OVER THE CWA THIS WEEKEND WITH THESE ABOVE NORMAL READINGS EXPECTED THROUGH NEXT WEEK. THE WARMER TEMPERATURES WILL KEEP THE SNOWMELT GOING AT A FAIRLY STEADY RATE AND KEEP WATER LEVELS IN THE RIVERS HIGH. LATE DAY SHOWERS AND THUNDERSTORMS WILL BE MOST COMMON IN AREAS NORTH OF A CHUGWATER TO SCOTTSBLUFF LINE THIS AFTERNOON. SOME LOCATIONS WILL RECEIVE UP TO AN INCH OF NEW RAINFALL AND WILL CAUSE RISES IN RIVERS AND STREAMS IN THE PANHANDLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...REC LONG TERM/AVIATION...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT SAT JUN 11 2011 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 121200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 408 PM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH WYOMING. SOME OF THE STORMS WILL BE SEVERE WITH HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH HEAVY RAINFALL. THIS ACTIVITY WILL MOVE INTO AREAS ALONG THE NEBRASKA AND WYOMING BORDER LATE THIS AFTERNOON AND EXIT THE WESTERN NEBRASKA PANHANDLE LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM. HIGH WATER LEVELS WILL PERSIST ALONG RIVERS ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE MAINLY DUE TO MOUNTAIN SNOW MELT AND RELEASES FROM UPSTREAM RESERVOIRS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE. ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE THIS AFTERNOON THROUGH THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>105-109>116-121200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 408 PM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH WYOMING. SOME OF THE STORMS WILL BE STRONG WITH HAIL UP TO MARBLE SIZE AND WIND GUSTS TO 50 MPH...ALONG WITH BRIEF HEAVY RAINFALL. THE SHOWERS AND STORMS WILL END EARLY THIS EVENING. HIGH WATER LEVELS WILL PERSIST ACROSS THE UPPER NORTH PLATTE... LARAMIE AND LITTLE SNAKE RIVERS DUE TO MOUNTAIN SNOW MELT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE. ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 317 PM MDT SAT JUN 11 2011 WYZ106>108-118-112200- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 317 PM MDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EXTREME NORTHERN LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 400 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHUGWATER...OR 21 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YODER... VETERAN... FORT LARAMIE... FORT LARAMIE NATIONAL HISTORIC SITE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 58 AND 63. TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT SAT JUN 11 2011 NEZ020-054-112230- BANNER NE-KIMBALL NE- 347 PM MDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES UNTIL 430 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE BLUFFS...OR 18 MILES WEST OF KIMBALL... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIMBALL... OLIVER RESERVOIR... KIMBALL AIRPORT... BENNETT RESERVOIR... DIX... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 2 AND 28. TJT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
403 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM FUNNEL CLOUD 8 SW TORRINGTON 41.99N 104.29W
06/11/2011 GOSHEN WY PUBLIC
DROPPED DOWN AND WENT BACK UP. IT LASTED ONLY ABOUT A
COUPLE SECONDS.
0353 PM FUNNEL CLOUD 4 E YODER 41.92N 104.22W
06/11/2011 GOSHEN WY PUBLIC
THE FUNNEL CLOUD DROPPED DOWN ABOUT HALF WAY. THEN WENT
BACK UP A COUPLE MINUTES LATER.
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 8 SW TORRINGTON 41.99N 104.29W
06/11/2011 E0.50 INCH GOSHEN WY TRAINED SPOTTER
HAIL WAS DIME SIZE.
0404 PM HAIL TORRINGTON 42.07N 104.18W
06/11/2011 E0.50 INCH GOSHEN WY TRAINED SPOTTER
&&
DDEALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MDT SAT JUN 11 2011 WYZ101-102-112315- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 425 PM MDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND NORTHWESTERN NIOBRARA COUNTIES UNTIL 515 PM MDT... AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLE CREEK RESERVOIR...OR 41 MILES NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL NORTHWESTERN NIOBRARA COUNTY THROUGH 515 PM MDT RURAL NORTHEASTERN CONVERSE COUNTY THROUGH 515 PM MDT RURAL NORTHERN NIOBRARA COUNTY THROUGH 515 PM MDT THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 427 PM MDT SAT JUN 11 2011 NEZ054-WYZ119-112315- EAST LARAMIE COUNTY WY-KIMBALL NE- 427 PM MDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES UNTIL 515 PM MDT... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PANORAMA POINT...OR 25 MILES SOUTHWEST OF KIMBALL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PINE BLUFFS... I-80 EXIT 8... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 398 AND 402. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 10. TJT
The Cheyenne radar (KCYS), 77 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated the thunderstorm wind gust to 70 mph.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304014, 304019, 304024, 304028, 304032, 304034.